MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP150N
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that, during reprocessing, the subject device had leakage from the bending section cover.The subject device was sent to olympus for evaluation.During inspection and testing, the image was blurred.This report is being submitted for the malfunction found during evaluation (blurred image).There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.During inspection and testing, the image was blurred.A review of the device history record found no deviations that could have caused or contributed to the blurred image.The device shipped according to specifications.Based on the results of the legal manufacturer's investigation, the following are the probable causes: the entire image was blurred due to damage to the charge-coupled device unit, the entire image was blurred due to a sliding error of movable length range that occurred in the zoom scope, blurring of the entire image occurred within the allowable range, or the entire image was blurred due to damage or deformation of the connector.However, a definitive root cause of the reported issue could not be identified.The device's instruction manual provides the following warning, which may help to prevent the issue: operation manual: inspection of the endoscopic system.Operation manual: important information ¿ please read before use: warnings and cautions.Olympus will continue to monitor field performance for this device.The report of leakage from the bending section cover was confirmed.The leak was due to a cut on the bending section cover.In addition, water removal ability did not meet the standard due to clogging of the nozzle, angulation in the down direction did not meet the standard value due to wear of the angle wire, there was a gap in the adhesive on the bending section cover, the bending section cover was worn due to excessive stress, the objective lens was chipped due to a shock caused by dropping and knocking the device to a hard surface, and there were white dots in the image due to damage on the charge coupled device.Per the legal manufacturer, these device defects have no potential to cause or contribute to death or serious injury if the malfunctions were to recur.

Brand Name
GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16600815
Report Number9610595-2023-04929
Device Sequence Number6164918
Product Code FDS
UDI-Device Identifier04953170307478
UDI-Public04953170307478
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP150N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Initial Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown